Coming off Statins

I am a 76 year old male having had two cardio versions and one cardiac ablation. I also had two stents fitted about 3 years ago following a mild heart attack. I had been on various statins for about 5 years with muscular weakening side effects. I decided to take myself off statins (Atorvastatin) in July last year and have been taking Plant Sterols instead. My cholesterol level has dropped from 6.4 to 5.6 over this period, however I still experience upper leg muscle fatigue. I asked my doctor recently how long does it take for the effect of the statins to come out of ones system. He was very vague saying some take less than six month and some more. Presumably it all depends on how long one has been taking them for.

Does anyone have similar experiences or knows how long the effects will last?

2 Replies

  • Thanks. The article confirms what I had suspected. I shall watch this space.

  • I had been on statins for over 14 years (attorvastatin) in the last couple of years I have started to get pains in my legs after walking about 1/8 mile, (although if I went through a warm up these pains did not happen)

    4 months ago I started taking vitamin d3 10mcg & k2 75ug per day. This year I have stopped the statins altogether, I had noticed that my walking had improved after starting taking the vitamins. Yesterday I put it to the test, I walked for 3/4 mile until I had a little discomfort in my legs, and even after a mile the pain was nothing like before.

    My theory is that the high levels of calcium observed by my cardiologist in my coronary arteries are also present in my other arteries, by taking the vitamins and stopping the statins then the body can use the vitamin k2 to put the calcium in the right place. Perhaps in time the body will make enough K2 again on its own for me not to need to supplement it.

You may also like...